Post liver transplant MUSCLE PAIN

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NinaB
New Member


Date Joined Sep 2017
Total Posts : 2
   Posted 9/12/2017 1:15 PM (GMT -6)   
I'm a new member. Am out 26 mos. from my July 2015 liver transplant. Had ACUTE failure. Pathology reported due to ingested toxin...presumed to be poison mushroom in wild mushroom dinner. Had complete liver failure within 48 hrs of mushroom diner. Yes, really. On life support for several days, lost kidney function, all else was failing. I was given 48 hrs before irreversible brain damage. Miraculously, a living donor became available.. I shouldn't be here, but I'm doing fantastically well. Nearly normal!
HOWEVER, for over a year have had muscle spasms in legs, feet. Also, toes and fingers seem to drop out of joint, needing to be pulled back.
For past 6 mos., MUSCLE PAIN is real problem in arms, hands, neck. Do have osteoarthritis, but this is definitely a muscle problem. Would greatly appreciate any input. Is getting progressively worse.
MEDICATIONS :
Tacrolimus 1mg 2x day
Sirolimus 1.5
Losartan Potassium 37mg
Metroprolol 37 mg
Pantoprozole 20mg alt. days
Calcium Citrate 315 + Vit D 250 IU
ASPERIN 81 mg
Probiotic

MamaLama
Forum Moderator


Date Joined Oct 2010
Total Posts : 4781
   Posted 9/13/2017 11:33 AM (GMT -6)   
Nina.

Welcome to the HW hepatitis forum.

I am the partner of a liver transplant recipient and moderator of this forum (part time...I have been ill myself).

I can not believe all you have been through...and, yes, you are lucky to be alive. Unlike most of our TP folks, you did not have a YEARS long failure with all the side effects that come from a fail-ING liver. You just crashed.

We have had one other during my time here...where a wife of a US soldier from Korea became suddenly and terminally ill and he had to med-evac her from Korea to the states, make an inflight adjustment over the Pacific ocean to hospitalize her in Hawaii, then on to DC for her TP. She made it also! They never have reported the poison that did her in.

There is a lesson in this for others...know your mushrooms.

My partner has his TP in 2001 after a long downward slide with alcoholic liver disease, Hep C, and the last straw was liver cancer (heptocellular carcinoma). He suffered with mental changes, low platelets with easy bruising and bleeding, swollen legs and feet so he could hardly walk, GI problems, intermittlen pancreatitis, AND MUSCLE SPASMS that were horrible. He would wake in the night with a cramp you could actually SEE on his leg. And he'd cry with the pain. His hands also. But after TP he was okay again. Now 6 years later he has some again.

So maybe the muscle spasms and still related to the liver condition. Did you talk to your TP coordinator. Where was the TP? They may be the best bet...take recommendation from them about any supplements they might want to add to the med regimen...I know Mike tried a few.

Keep in touch. I wish you all the best.

We you in a hurricane area?

Mama Lama
MamaLama, Forum moderator - Hepatitis
Partner received liver transplant (May 1, 2011) FL
Hep C 1a Treatment - Sovaldi/Olysio (March - May 2014)
Undetected since week 4. Undetected 12 weeks post treatment.

ppm guy
Veteran Member


Date Joined Apr 2010
Total Posts : 1069
   Posted 9/13/2017 2:24 PM (GMT -6)   
I also have recovered from liver disease.

I also developed pain and spasming, in my neck, shoulder, arm and hand on left side

An MRI showed osteoarthritis on my neck vertebrae. I needed to have a couple little bones(lamina) removed. It worked very well. It relieved the pain on my left side. It's worth looking into.

NinaB
New Member


Date Joined Sep 2017
Total Posts : 2
   Posted 9/13/2017 6:10 PM (GMT -6)   
Thanks ppm guy. Yes, I do have osteoarthritis, and saw my rheumatologist today. He has never heard of it causing my issues with muscle pain nor spasms. But, I will definitely consider what you've said a look into it.

MamaLama, I sorry to hear what all your partner has gone through, and continues to go through, especially after 6 years! My TP team has warned be against all supplements...so I steer clear. I do find Tylenol helps...but I need it 600mg, 2X a day. I hate doing that. But I will continue until we examine the probability of any of my meds causing the problem. Right now, my only other problem is an extremely hight Urine Protein Creatinin Ratio...resulting from protein leaking from the kidneys. No side effects, but dangerous for kidney health. However, my GFR is now 37, pretty good!
I appreciate your input. And no....I live in CA, had the failure and TP in NY. No hurricane problem...I just watch for earthquakes!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 23, 2017 3:33 AM (GMT -6)
There are a total of 2,872,045 posts in 315,168 threads.
View Active Threads


Who's Online
This forum has 156664 registered members. Please welcome our newest member, 83 suren.
249 Guest(s), 5 Registered Member(s) are currently online.  Details
Celeste15, RedEyedArab, 83 suren, Steve n Dallas, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer